Alert archive / Tennessee / River Flood Warnings in 2020
River Flood Warning 3, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jan 1, 2020, 9:59 AM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Jan 2, 2020, 3:45 PM CST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2020, 9:59 AM CST (15:59 UTC)
- In effect from
- Jan 2, 2020, 3:45 PM CST
- Expired
- Jan 9, 2020, 9:14 PM CST
- In force
- 7 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:35 AM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Jan 1, 5:35 AM CST, 4 hours 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
535 AM CST Wed Jan 1 2020
.UPDATE...
Updated for 12Z Aviation Forecast Discussion below.
&&
.PREV DISCUSSION... /issued 331 AM CST Wed Jan 1 2020/
DISCUSSION...
Models in general agreement through the forecast period. Have also
issued a flood watch for part of the area from Thursday afternoon
trough Friday afternoon/evening, due to the expected rainfall.
The upper level pattern starts will zonal flow across the Mid-
South at the beginning of 2020. However, by Thursday an upper low
digs south along the west coast of North America and that
amplifies the trough to the west and brings southwest flow to the
area. The trough will slow move east and the upper low weakens,
yet the trough remains amplified. There also looks to be a
northern secondary trough that reinforces the trough on Friday.
This also allows an upper low to form that tracks across the Mid-
South on Saturday. The upper patten then has northwest flow after
the trough and low move to the east till the early part of next
week. After Monday, the upper level flow becomes southwest again
as another trough moves across the central U.S.
At the surface a cold front will move through the Mid-South on
Friday. However, ahead of the cold front there will be good
amounts of moisture advection from the Gulf of Mexico and this
will enhance the precipitation amounts for Thursday and Friday.
As the front moves through the temperatures will cool off to the
middle 30s Saturday morning, so don't expect any snow with this
event. Soundings are a little more favorable than yesterday, yet
still think most of the moisture is out of the area before the
coldest air gets into the area.
Sunday through Tuesday look dry with pleasant temperatures for
early January. TLSJr
AVIATION...
VFR conds for most of the period. Clouds will increase Wednesday
evening and lower to MVFR after 02/06z with rain developing. Light
winds overnight will back to southerly Wednesday and increase to
8-12 kts in the afternoon into Wednesday night. FL020 winds will
increase to SSW at 40 kts after 02/06z.
SJM
&&
.AVIATION...
12Z TAFs
VFR to prevail through the day today, with gradually tightening
low level pressure gradient and SSW surface winds reaching around
10KT through the morning.
For evening and overnight periods, few changes from earlier TAFs.
Cloud base heights should fall through the overnight, with onset
of rain. Low level jet will increase, but should remain below LLWS
thresholds at MEM, around 40KT at FL020 by 06Z.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Flood Watch from Thursday afternoon through Friday afternoon for
Alcorn-Benton MS-Calhoun-Chickasaw-Itawamba-Lafayette-Lee
MS-Monroe-Pontotoc-Prentiss-Tallahatchie-Tippah-Tishomingo-
Union-Yalobusha.
TN...Flood Watch from Thursday afternoon through Friday afternoon for
Benton TN-Chester-Decatur-Hardeman-Hardin-Henderson-McNairy.
&&Hazardous weather outlook, Jan 1, 4:16 AM CST, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 416 AM CST Wed Jan 1 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-021230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 416 AM CST Wed Jan 1 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thursday afternoon till Friday afternoon there will be heavy rain across the Mid-South and some areas will see over 3 inches of rain. Thus a portion of the Mid-South is in a flood watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:14 AM CST | Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Itawamba, Lafayette and 9 more | 57 hr |
| Jan 1, 9:02 AM CST | River Flood Warning | MEG | Monroe | 3 days |
| Jan 1, 9:02 AM CST | River Flood Warning | MEG | Monroe | 4 days |
| Jan 1, 10:36 AM CST | River Flood Warning | MEG | Tallahatchie | 21 days |
| Jan 1, 10:36 AM CST | River Flood Warning | MEG | Tallahatchie | 3 days |
| Jan 1, 1:03 PM CST | River Flood Advisory | MEG | Decatur, Perry | 21 days |
Nearby
River Flood Warnings in Tennessee, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.